Wisconsin, 2006Lightning Strike in Wisconsin, May 3, 2006
May 3, 2006 · NWS DLH · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at May 2, 8:27 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, May 2, 8:27 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
927 PM CDT TUE MAY 2 2006
.UPDATE...AGAIN...THE SCHEDULED OUTAGE OF OUR RADAR CONTINUES...SO
WE ARE USING NEIGHBORING AND CANADIAN RADAR STATIONS. THE FAST
MOVING COLD FRONT IS ENTERING THE RED RIVER VALLEY AND CATCHING UP
TO THE OLD TROUGH JUST EAST OF THE RED RIVER. ATTM SATELLITE
IMAGERY SHOWS RAIN PUTTING ITSELF TOGETHER...WITH ONLY A LITTLE
LIGHTNING HERE AND THERE. RAIN SHOULD RAPIDLY FORM AND OVERSPREAD
THE AREA ABOUT MIDNIGHT AND CONTINUE FOR SEVERAL HOURS AFTERWORD.
SO...WE WENT CATEGORIGAL WITH THE RAIN LATER TONIGHT. PRIND
SCATTERED THUNDERSTORMS WILL ACPNY THE RAIN...WE HAVE MOISTURE
CONVERGENCE RAPIDLY SPREADING NORTHWARD THROUGH WESTERN MINNESOTA
WITH DROPPING STABILITIES...PRESSURES BEGINNING TO FALL...AND
DECREASING SURFACE DIVERGENCE. 850 MB MOISTURE IS RAPIDLY
INCREASING ACROSS SOUTHWESTERN MN AND AN 850 MB JET...AOA 40
KTS...IS WORKING ITS WAY NORTHWARD INTO SOUTHEASTERN MN.
EVERYTHING FOR THUNDERSTORMS IS THERE EXCEPT WARM GROUND AND
SUNSHINE. WE EXPECT NOISY THUNDER IN SOME AREAS...BUT VERY LITTLE
IN THE WAY OF ROUGH WIND OR HAIL...BUT WE WILL REMAIN ATTENTIVE.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
EOM
Hazardous weather outlook, May 2, 2:05 PM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
305 PM CDT TUE MAY 2 2006
LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-032015-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
305 PM CDT TUE MAY 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION THIS
EVENING AND OVERNIGHT. THUNDERSTORMS WILL DEVELOP ALONG A COLD
FRONT THIS AFTERNOON...MOVING INTO THE WESTERN FORECAST
AREA THIS EVENING FROM INTERNATIONAL FALLS...TO THE BRAINERD
LAKES AREA. THE THUNDERSTORMS WILL THEN SPREAD EASTWARD THROUGH
THE REST OF THE FORECAST AREA OVERNIGHT. SOME OF THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE ALONG AND
SOUTH OF A LINE FROM CASS LAKE...TO AITKIN MINNESOTA...AND TO
SIREN WISCONSIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG AND GUSTY WEST WINDS ARE EXPECTED TO CREATE HAZARDOUS
CONDITIONS ON WESTERN LAKE SUPERIOR WEDNESDAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED FOR THE NEAR SHORE WATERS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY THIS EVENING AND
TONIGHT.
BRANDT
Lightning, Douglas
- When
- May 3, 1:30 AM CST
- Where
- Douglas County, Wascott
- Reported by
- NEWSPAPER
- Coordinates
- 46.464, -91.899 (the zone’s center; the record gives no point)
Lightning caused a home to catch fire. The fire was contained to the basement, but smoke damage was extensive.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Missouri, May 3, 20061 death · 2 injured · $10,000 · 1 event
- Flash Flooding and Hail in Texas, May 3, 2006$671,000 · 2.75 in hail · 25 events
- Flash Flood and High Wind in Texas, May 3, 2006$250,000 · 60 kt wind · 4 events
- Lightning Strike in Nebraska, May 3, 2006$75,000 · 1 event
- Damaging Wind in Missouri, May 3, 2006$70,000 · 61 kt wind · 1 event
- Flash Flood in Kentucky, May 3, 2006$50,000 · 1 event
- Hail and Lightning Strike in Alabama, May 3 to 4, 20062 injured · 0.88 in hail · 5 events
- Hail in Iowa, May 3, 2006$22,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Arkansas, May 3, 2006$15,000 · 1 in hail · 7 events
- Flash Flood in Missouri, May 3, 2006$20,000 · 1 event
- Hail in Missouri, May 3, 2006$16,000 · 1 in hail · 4 events
- Flash Flood and Hail in Texas, May 3 to 4, 20061.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508202.